It's about time for a megathread where we can discuss dangerous combos to prevent avoidable deaths, like the passing of the Bluelighter Oxydexmorphetamine, who most likely died due to the combination of DXM and Effexor(SSNRI) leading to Serotonin Syndrom. http://bluelight.org/vb/threads/790985-*WARNING-DEADLY-COMBO*Effexor-600mg-of-DXM-ambien-and-lyrica
Dangerous combos by Banquo from the Dangerous Combos FAQ with a few small changes
Dangerous combos by Banquo from the Dangerous Combos FAQ with a few small changes
Central Nervous System [CNS] Depressants
Central nervous system [CNS] depressants are drugs that slow down brain activity. CNS depressants include a wide range of drugs such as alcohol, barbiturates (Amytal, Nembutal, Seconal), benzodiazepines (Ativan, Halcion, Librium, Valium, Xanax), chloral hydrate, GHB, GBL, methaqualone (Quaaludes), buspirone (Buspar), and zolpidem (Ambien). CNS depressants can cause confusion and dizziness, and impair judgment, memory, intellectual performance, and motor coordination, especially when taken in excess and combined with one another. When mixed together, CNS depressants amplify each other's effects, which can cause severely reduced heart rate and even death. Overdoses of depressants produce effects that are the same as alcohol overdoses. The person becomes extremely drowsy and passes out. Their heartbeat slows and respiration will become shallow. Their skin may feel cold and clammy, and death may result from respiratory failure. CNS depressants are also dangerous when combined with opiates and opioids (like codeine, hydrocodone, oxycodone, and heroin).
Combining benzos with other CNS depressants or just high doses of benzos can lead to a blackout.
Opiates and Opioids
This is a class of drugs that includes opium, heroin, morphine (MS Contin), codeine (Tylenol 2, Tylenol 3, Tylenol 4), hydromorphone (Dilaudid), oxycodone (Percodan, Percocet, and Oxycontin), meperidine (Demerol), hydrocodone (Vicodin, Norco, Lortab), propxyphene (Darvocet and Darvon), fentanyl (Duragesic and Actiq), and others. Like alcohol, opiates are dangerous when used in combination with drugs that suppress breathing. These include alcohol, barbiturates, benzodiazepines (Xanax, Valium, Ativan), CNS depressants (see above) and GHB. Combining opiates with other drugs that make you sleepy can basically lead the user into a sleep from which they will never wake up. It should be noted that opiate overdose is easily treatable and can be counteracted with Narcan available at your local emergency room.
This is a class of drugs that includes LSD, PCP, ketamine, mushrooms, mescaline, and Ecstasy. The most dangerous combination is the combination of PCP-like drugs with alcohol or other sedatives. This combination can kill you. Taking atropine-like drugs with anything that stimulates the cardiovascular system or raises the body temperature (like Ecstasy) can lead to dangerous disturbances of heart rhythms or increased body temperature. Hallucinogens with amphetamine-like actions (like mescaline) can be dangerous when taken in combination with other stimulants. This goes for Ecstasy (MDMA) also. MDMA, which has stimulant properties, may cause a user's heart rate to rise to dangerous levels when used in combination with other stimulants, like cocaine or methamphetamine (also see Stimulants below). Reactions may vary from person to person. As always, err on the side of caution.
As noted, using ketamine and alcohol is a dangerous combination. At lower levels, nausea and sickness will result. At higher levels serious health problems can occur. Ketamine, by itself, is valuable in a medical setting since it slows breathing at a lower rate than other anaesthetics. But combining ketamine with another CNS depressant, including GHB, can slow down breathing to a dangerously low or even fatal level (see CNS Depressant section). PCP (phencyclidine), like ketamine, is also an NMDA antagonist. As such, combinations with ketamine, alcohol, and other CNS depressants can also lead to negative health consequences.
Monoamine oxidase inhibitors (MAOIs) can cause a dangerous or lethal increase in heart pressure when combined with Ecstasy. Nardil (phenelzine), Parnate (tranylcypromine), pargyline, Marplan (isocarboxazid), Eldepryl (l-deprenyl), and Aurorix / Manerix (moclobemide), Ayahuasca also contains MAOIs (harmine and harmaline). Combining MDMA and MAOIs has been pushed by some, usually the uninformed, as means for increasing Ecstasy's effects. However, this is an extremely dangerous and potentially lethal combination.
It is dangerous to combine anything with alcohol that makes you sleepy (see CNS section). This includes opiates/opiods (heroin, morphine, Demerol, Percocet, Oxycontin), barbiturates, benzodiazepines (Xanax, Valium, Ativan) and GHB. It should also be noted that a large percentage of deaths and hospitalizations associated with Ecstasy have usually involved a combination with alcohol.
Possible dangerous combinations include a mix of marijuana with heart or blood pressure medication or with drugs that supress the function of the immune system. One recent study shows that the combination of marijuana with cocaine can lead to very dangerous effects on the heart.
This is a class of drugs that includes cocaine, methamphetamine (Desoxsyn), amphetamine (Adderall), MDMA (ecstasy -- which has hallucinogen and stimulant characteristics), dextroamphetamine (Dexedrine), methylphenidate (Ritalin), and dexmethylphenidate (Focalin). Stimulants can be dangerous when taken in combination with over-the-counter cold remedies that contain decogestants because the combined effect of the two can raise blood pressure to a dangerous level. Stimulants can also be dangerous when taken in combination with MAOIs. Cocaine is dangerous in combination with anything that makes people more sensitive to seizures, such as the prescription medication buspirone or extremly high levels of xanithines, like caffeine or theophylline. Stimulants are also dangerous when taken in combination with one another. Negative effects include heart attack, stroke, and death. People with a history of hypertension or other heart problems are especially susceptible problems associated stimulant and stimulant combinations.
Combining different stimulants can lead exacerbate the effects of both, leading to hypertension, Serotonin Syndrom etc.
This is a class of drugs that is intended for the relief of short-term anxiety. Alprazolam (Xanax), bromazepam (Lexotan), clobazam (Frisium), clonazepam (Klonopin), diazepam (Valium), lorazepam (Ativan), prazeman (Centrex), oxazepam (Serenid), flunitrazepam (Rophynol), temazepam (Euhypnos), and Triazolam (Halcion) are all benzodiazepines. While these drugs are not particularly toxic by themselves, at certain doses, amnesia-like side effects result in reduced inhibition, impaired judgment, poor coordination, and slower reaction time. All of these things can lead to unsafe behavior. When combined with other CNS depressants (see above), like alcohol, and/or opiates, benzodiazepines can lead to a blackout, shallow breathing, respiratory failure, and even death.
Methadone magnifies the effects of alcohol and other central nervous system [CNS] depressants, such as antihistamines, cold medicines, sedatives, tranquilizers, other prescription and over-the-counter (OTC) pain medications, barbiturates, seizure medications, muscle relaxants, other opiates, and certain anesthetics including some dental anesthetics. Some dentists use a drug called Stadol (butorphanol artrate) which is a narcotic agonist/antagonist that reportedly will send a methadone user into acute withdrawl. Opioid partial agonist and agonist/antagonist drugs such as Buprenex, Talwin, Stadol, and Nubaine should never be used in the methadone-tolerant individual. Severe opiate withdrawal syndrome can be precipitated by drugs of this type. Alcohol and other central nervous system depressants should not be taken or consumed while methadone is being taken. Combinations taken in excess can lead to shallow breathing, respiratory failure, and, ultimately, death.
Reports have indicated that tramadol (Ultram and Ultracet) is more likely to induce seizure activity when given together with a selective serotonin reuptake inhibitor (SSRI). Use of tramadol with MAO inhibitors or SSRIs increases the risk of adverse events, including seizure, serotonin syndrome, and even death. Use of tramadol with CNS depressants increases the rate of respiratory depression. Tramadol on it's own lowers the seizure treshhold and anything over 300mg can be dangerous. Seizures occured with even less than 300mg
Please note that while some may use one of the dangerous drug combinations listed above at low doses without negative consequences, even a small step up in dose can multiply the health risk by a greater factor where drug combinations are concerned. A person in an altered state of consciousness does not always use the best judgment – so please be careful and ALWAYS error on the side of caution.
Information gathered and quoted from:
Cynthia Kuhn, Scott Swartwelder, and Wilkie Wilson from the Duke University Medical Center and their book "Buzzed" W.W. Norton and Co., 1999; web sources; and Bluelight members.
Last edited by a moderator: